Please use this identifier to cite or link to this item: https://ahro.austin.org.au/austinjspui/handle/1/9930
Title: Ventricular metastasis resulting in disseminated intravascular coagulation.
Austin Authors: John, Thomas ;Davis, Ian D
Affiliation: tom.john@ludwig.edu.au.
Ludwig Institute Oncology Unit, Austin Health, Heidelberg, Victoria 3084, Australia
Issue Date: 24-May-2005
Publication information: World Journal of Surgical Oncology 2005; 3(1): 29
Abstract: BACKGROUND: Disseminated Intravascular Coagulation (DIC) complicates up to 7% of malignancies, the commonest solid organ association being adenocarcinoma. Transitional Cell Carcinoma (TCC) has rarely been associated with DIC. CASE PRESENTATION: A 74-year-old woman with TCC bladder and DIC was found to have a cardiac lesion suspicious for metastatic disease. The DIC improved with infusion of plasma and administration of Vitamin K, however the cardiac lesion was deemed inoperable and chemotherapy inappropriate; given the patients functional status. We postulate that direct activation of the coagulation cascade by the intraventricular metastasis probably triggered the coagulopathy in this patient. CONCLUSION: Cardiac metastases should be considered in cancer patients with otherwise unexplained DIC. This may influence treatment choices.
Gov't Doc #: 15913454
URI: http://ahro.austin.org.au/austinjspui/handle/1/9930
DOI: 10.1186/1477-7819-3-29
URL: https://pubmed.ncbi.nlm.nih.gov/15913454
Type: Journal Article
Appears in Collections:Journal articles

Files in This Item:
File Description SizeFormat 
15913454.pdf288.44 kBAdobe PDFThumbnail
View/Open
Show full item record

Page view(s)

12
checked on Nov 25, 2022

Download(s)

30
checked on Nov 25, 2022

Google ScholarTM

Check


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.